Alert archive / Wisconsin / Small Craft Advisories in 2012
Small Craft Advisory 41, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at May 2, 2012, 12:46 PM CDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- May 2, 2012, 12:46 PM CDT (17:46 UTC)
- Expired
- May 2, 2012, 3:26 PM CDT
- In force
- 3 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted, in the capitals the NWS used until 2016.
198 WHUS73 KMKX 021746 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1246 PM CDT WED MAY 2 2012 ...GUSTY WESTERLY WINDS SOUTH OF THE NORTH POINT LIGHT TODAY... .A WELL MIXED ATMOSPHERE AND A TIGHT PRESSURE GRADIENT ACROSS SOUTHEAST WISCONSIN DUE TO LINGERING CONVECTION IN CENTRAL ILLINOIS IS CAUSING GUSTY WEST SOUTHWEST WINDS IN THE NEARSHORE WATERS...MAINLY FROM THE NORTH POINT LIGHT AND SOUTHWARD. WINDS WILL DIMINISH BELOW SMALL CRAFT ADVISORY CRITERIA EARLY THIS EVENING. LMZ643-021900- /O.CAN.KMKX.MF.Y.0009.000000T0000Z-120502T2000Z/ SHEBOYGAN TO PORT WASHINGTON WI- 1246 PM CDT WED MAY 2 2012 ...DENSE FOG ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED THE DENSE FOG ADVISORY. SOUTHWESTERLY WINDS PUSHED THE AREAS OF DENSE FOG OUT OF THE NEARSHORE WATERS LATE THIS MORNING. AREAS OF FOG COULD STILL AFFECT THE NEARSHORE WATERS INTERMITTENTLY BETWEEN NOW AND FRIDAY AS A WARM AND MOIST AIRMASS LINGERS OVER THE RELATIVELY COOL WATERS OF LAKE MICHIGAN. $$ LMZ645-646-030000- /O.NEW.KMKX.SC.Y.0041.120502T1746Z-120503T0000Z/ NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 1246 PM CDT WED MAY 2 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * WINDS: 15 TO 25 KNOTS WITH GUSTS UP TO 30 KNOTS THROUGH EARLY EVENING. * WAVES: 1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MRC WWW.WEATHER.GOV/MKX
1 follow-up statement
231 WHUS73 KMKX 022026 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 326 PM CDT WED MAY 2 2012 LMZ645-646-022130- /O.CAN.KMKX.SC.Y.0041.000000T0000Z-120503T0000Z/ NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 326 PM CDT WED MAY 2 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED THE SMALL CRAFT ADVISORY. GUSTY WEST SOUTHWEST WINDS FROM NORTH POINT LIGHT SOUTHWARD HAVE DECREASED AND ARE EXPECTED TO STAY BELOW SMALL CRAFT ADVISORY CRITERIA FOR THE REST OF THE AFTERNOON. $$ WWW.WEATHER.GOV/MKX MEB
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at May 2, 12:41 PM CDT, 5 minutes earlier.
Area forecast discussion, May 2, 12:41 PM CDT, 5 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1241 PM CDT WED MAY 2 2012 .UPDATE... THE ATMOSPHERE IS IN THE RELOADING PHASE TODAY AFTER THUNDERSTORMS ROLLED ACROSS SOUTHERN WISCONSIN OVERNIGHT. OUTFLOW FROM THESE THUNDERSTORMS TRIGGERED A CLUSTER OF SHOWERS AND THUNDERSTORMS OVER EASTERN IOWA AND NORTHERN IL EARLY THIS MORNING THAT WILL CONTINUE TO WEAKEN THROUGHOUT THE DAY. THE CLOUD SHIELD ON THE NORTH SIDE OF THE IA/IL STORMS SPREAD ACROSS MUCH OF SOUTHERN WISCONSIN THIS MORNING AND WILL PROBABLY HANG AROUND THROUGH EARLY AFTERNOON. NOT EXPECTING THESE CLOUDS TO HAVE MUCH IMPACT ON OUR HIGH TEMPS IN THE UPPER 70S THIS AFTERNOON... GIVEN STEADILY INCREASING 925MB TEMPS UP TO AROUND 20C. HOWEVER...MILWAUKEE AND KENOSHA AIRPORTS JUST JUMPED UP TO 77 DEGREES THIS PAST HOUR...SO WILL NEED TO BUMP UP HIGHS IN THE SOUTHEAST FORECAST AREA. DEEPER MIXING IS TAKING PLACE IN SOUTHEAST WI NEAR THE LAKE AND SHOULD CONTINUE THROUGH AT LEAST EARLY AFTERNOON. DRY WEATHER EXPECTED ACROSS WHOLE FORECAST AREA UNTIL AFTER 00Z. THERE IS A POSSIBILITY THAT A FIRST ROUND OF CONVECTION COULD FIRE UP IN NORTHEAST IOWA AND TRACK EAST ACROSS SOUTHERN WI AS THE 850MB LOW LEVEL JET NOSES INTO THE AREA. HOWEVER...RESIDUAL CLOUDS AND STABLE ATMOSPHERE DUE TO LAST NIGHT/S CONVECTION MAY HINDER THAT DEVELOPMENT. CONVECTION IS NEARLY IMMINENT IN EASTERN NEBRASKA LATE THIS AFTERNOON AND A CLUSTER OF THUNDERSTORMS WILL TRACK EAST OVERNIGHT. THEY MAY TRACK JUST SOUTH OF THE WI BORDER OR MAY GO RIGHT ACROSS SOUTHERN WISCONSIN. EXPECTING A LULL BEHIND THAT ROUND OF CONVECTION THROUGH LATE MORNING. THEN ALL BETS ARE OFF AS TO WHEN AND WHERE THE NEXT ROUND OF CONVECTION WILL FIRE SINCE THAT WILL DEPEND ON TONIGHT/S CONVECTION. && .AVIATION/18Z TAFS/... GUSTY WSW WINDS IN SOUTHEAST WI THROUGH THE AFTERNOON DUE TO DEEPER MIXING. A FEW CUMULUS SHOULD DEVELOP BENEATH A THICK CIRRUS SHIELD. DRY WEATHER EXPECTED AT THE TAF SITES UNTIL AFTER 00Z. THERE IS A POSSIBILITY THAT A FIRST ROUND OF CONVECTION COULD FIRE UP IN NORTHEAST IOWA AND TRACK EAST ACROSS SOUTHERN WI AS THE 850MB LOW LEVEL JET NOSES INTO THE AREA. HOWEVER...RESIDUAL CLOUDS AND STABLE ATMOSPHERE DUE TO LAST NIGHT/S CONVECTION MAY HINDER THAT DEVELOPMENT...SO HANDLED THIS ROUND AS VCTS IN TAFS. CONVECTION IS NEARLY IMMINENT IN EASTERN NEBRASKA LATE THIS AFTERNOON AND A CLUSTER OF THUNDERSTORMS WILL TRACK EAST OVERNIGHT. THEY MAY TRACK JUST SOUTH OF THE WI BORDER OR MAY GO RIGHT ACROSS SOUTHERN WISCONSIN. WENT WITH PREVAILING TSRA IN TAFS FOR THIS LATE TONIGHT/EARLY THU MORNING TIME PERIOD. EXPECTING A LULL BEHIND THAT ROUND OF CONVECTION THROUGH LATE MORNING. THEN ALL BETS ARE OFF AS TO WHEN AND WHERE THE NEXT ROUND OF CONVECTION WILL FIRE SINCE THAT WILL DEPEND ON TONIGHT/S CONVECTION. LOWER CIGS AND VSBYS TO IFR CATEGORY QUITE POSSIBLE WITHIN AND JUST BEHIND THE THUNDERSTORMS DUE TO THE REPEATED RAIN AND SATURATION OF THE LOW LEVELS. && .MARINE... DENSE FOG HUNG AROUND IN SHEBOYGAN THROUGH LATE MORNING...BUT NOW HAS MOVED WELL OFFSHORE WITH THE SOUTHWEST WINDS SO WILL GO AHEAD AND CANCEL IT. FEAR IS THAT WINDS WILL TURN BACK TO THE SOUTHWEST THIS AFTERNOON AS A LAKE BREEZE DUE TO THE WEAKER PRESSURE GRADIENT...AND WILL PUSH FOG BACK TOWARD THE NEARSHORE WATERS. WILL KEEP AN EYE ON WEB CAMS...BUT NO HEADLINE AT THIS TIME. AREAS OF FOG WILL STILL OCCUR AT TIMES IN ALL OF NEARSHORE AREAS THROUGH FRIDAY DUE TO MOIST AIR FLOWING OVER THE COLD WATERS OF LAKE MI. DEEPER MIXING NEAR THE LAKESHORE IN SOUTHEAST WI IN RESPONSE TO A TIGHT PRESSURE GRADIENT DUE TO DECAYING CONVECTIVE SYSTEM OVER CENTRAL IL IS CAUSING GUSTY WSW WINDS IN THE NEARSHORE AREAS FROM NORTH POINT LIGHT AND SOUTHWARD INTO IL. WILL HOIST A SHORT-TERM SMALL CRAFT ADVISORY FOR THESE NEARSHORE ZONES UNTIL 00Z THIS EVENING. && .PREV DISCUSSION... /ISSUED 544 AM CDT WED MAY 2 2012/ TODAY AND TONIGHT...FORECAST CONFIDENCE...MEDIUM THUNDERSTORMS HAVE BROKEN UP SOME OF THE DENSE FOG BUT WILL CONTINUE ADVISORY WITH SOME POTENTIAL FOR FOG TO INTENSIFY AGAIN BEFORE NEXT LINE OF TSTORMS ARRIVE AFTER SUNRISE. AFTER LINE OF TSTORMS MOVES THROUGH THIS AM EXPECT SUBSIDENCE BEHIND MCS AND AIDED BY AVA. THUS A LULL IN PCPN CHANCES FOR MUCH OF THE DAY. THE WARM FRONT WILL EXTEND FROM WEST TO EAST ALONG THE MN/IA BORDER AND INTO SRN WI BY LATE TODAY AND TNT. A NEW N-S LOW PRESSURE TROUGH IN THE HIGH PLAINS LATE TODAY WILL THEN MOVE TO SW MN SWWD TO KS BY 12Z THU. THE NOSE OF A LLJ WILL REDEVELOP THIS EVENING AND INTERSECT THE WARM FRONT WITH TSTORMS DEVELOPING ALONG AND NORTH OF THE FRONT. A SVR MCS WILL FORM GIVEN THE COMBINATION OF MDT WIND SHEAR AND CAPE VALUES IN THE EVENING OF 1500 TO 2000 J/KG...ALTHOUGH 2000-3000 J/KG IN THE AFTERNOON. PRIMARY THREATS WILL BE DAMAGING WINDS AND LARGE HAIL BUT CANNOT RULE OUT ISOLD TORNADOES WITH ANY DISCRETE SUPERCELLS EARLY ON IN THE EVENT. THE LLJ WILL BE PERSISTENT AND ONLY VEER SLIGHTLY DURING THE OVERNIGHT. THUS ROUNDS OF CONVECTION ARE EXPECTED PRODUCING HEAVY RAINFALL WITH PWS AROUND 1.5 INCHES. URBAN AND SMALL STREAM FLOODING IS LIKELY FOR SOME LOCATIONS WITH ISOLD FLASH FLOODING POSSIBLE. THURSDAY AND FRIDAY...FORECAST CONFIDENCE...MEDIUM BROAD AND WEAK SURFACE LOW TO SLOWLY MOVE ACROSS NORTHERN OR CENTRAL WISCONSIN ON THURSDAY. SOUTHERN WISCONSIN WILL THUS STAY WITHIN THE MOIST AND UNSTABLE AIRMASS THROUGH THE DAY...WITH ANOTHER DAY OF WARM AND STORMY CONDITIONS EXPECTED. SFC BASED CAPES EXPECTED TO INCREASE TO AROUND 2000-2500 J/KG BY MID OR LATE AFTERNOON...ALONG WITH 25-40 KNOTS OF 0-6 KM BULK WIND SHEAR. PLENTY OF MOISTURE...WITH PRECIPITABLE WATER VALUES OF 1.25 TO 1.50 INCHES. POTENTIAL FOR SEVERE STORMS WILL BE THERE AGAIN...AND SPC HAS THE ENTIRE AREA UNDER A SLIGHT RISK FOR SEVERE. CHANCE FOR SEVERE STORMS WILL BE BEST IF OVERNIGHT CONVECTION MOVES OUT AND THERE IS A WINDOW FOR SOME HEATING. IF THE SUN CAN POP FOR A TIME...LOOKS LIKE IT COULD APPROACH 80 WITH 925 MB TEMPS AROUND 20C...THOUGH PROBABLY NO WORSE THAN LOW OR MID 70S IF CLOUDS AND PRECIP HANG AROUND MOST OF THE DAY. SFC FRONT TO PUSH THROUGH BY FRIDAY MORNING...WITH MORE SHOWERS AND STORMS EXPECTED AHEAD OF THE FRONT OVERNIGHT. WILL BE COOLER FRIDAY WITH NORTH TO NORTHEAST WINDS DEVELOPING BEHIND THE FRONT. THE NAM IS MUCH WARMER THAN OTHER MODELS...THOUGH IT EVEN HAS THE SFC BOUNDARY SOUTH OF THE AREA. SEEMS TO BE THE OUTLIER...SO IGNORED FOR NOW. SATURDAY THOUGH TUESDAY...FORECAST CONFIDENCE...LOW TO MEDIUM MODELS GENERALLY KEEP THE BAROCLINIC ZONE IN THE AREA FOR SATURDAY THROUGH MONDAY...WITH THE FORECAST AREA GENERALLY TOWARD THE COOLER SIDE OF THINGS. COOLER AIR THEN PUSHES EVEN FARTHER INTO THE AREA BY TUESDAY. PATTERN TO STAY GENERALLY ACTIVE WITH BAROCLINIC ZONE HANGING AROUND...WITH SHOWER AND STORM CHANCES CONTINUING. UNCERTAINTY REMAINS AMONG MODELS AS TO THE TIMING/PLACEMENT OF INDIVIDUAL IMPULSES...AS WELL AS WITH TEMPS. THE ECMWF HAS SRN WI MORE INTO THE MILDER AIR THOUGH MONDAY...WITH THE GFS CONTINUING WITH A COOLER SOLUTION. EITHER WAY...WILL BE COOLER OVER THE WEEKEND AND INTO EARLY NEXT WEEK THAN THE NEXT COUPLE DAYS. AVIATION/12Z TAFS...VERY LOW CIGS AND VSBYS FROM STRATUS AND DENSE FOG WILL END BY MID MORNING AFTER A LINE OF TSTORMS MOVES ACROSS SRN WI. SLY WINDS WILL THEN ENSUE WITH CUMULUS DEVELOPING BUT REMAINING MOSTLY SCATTERED AND VFR. ROUNDS OF TSTORMS ARE THEN EXPECTED THIS EVENING AND OVERNIGHT WITH LOWER CIGS AND VSBYS POSSIBLY TO IFR DUE TO THE REPEATED RAIN AND SATURATION OF THE LOW LEVELS. MARINE...DENSE FOG WILL DISSIPATE LATER THIS MORNING AS THUNDERSTORMS ARRIVE OVER THE NEARSHORE WATERS AND WINDS TURN SOUTHWESTERLY BY MIDDAY. AREAS OF FOG WILL STILL OCCUR AT TIMES HOWEVER DUE TO MOIST AIR FLOWING OVER THE COLD WATERS OF LAKE MI. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...SMALL CRAFT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR LMZ645-646. && UPDATE...MRC TODAY/TONIGHT AND AVIATION/MARINE...DDV THURSDAY THROUGH TUESDAY...GEHRING
Hazardous weather outlook, May 2, 9:48 AM CDT, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 948 AM CDT WED MAY 2 2012 WIZ046-047-051-052-056>060-062>072-031145- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 948 AM CDT WED MAY 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...REST OF TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON THROUGH TONIGHT AS A WARM FRONT MOVES NORTH INTO SOUTHERN WISCONSIN AND ADJACENT STATES. A LOW LEVEL JET STREAM WILL INTERSECT THE WARM FRONT BY EARLY EVENING WITH A SEVERE THUNDERSTORM COMPLEX DEVELOPING. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREAT BUT ISOLATED TORNADOES WILL BE POSSIBLE EARLY IN EVENING. REPEATED ROUNDS OF THUNDERSTORMS ARE THEN POSSIBLE THROUGHOUT THE NIGHT...THUS HEAVY RAINFALL WILL OCCUR WITH URBAN AND SMALL STREAM FLOODING LIKELY. SOME FLASH FLOODING WILL ALSO BE POSSIBLE IF SEVERAL ROUNDS OF THUNDERSTORMS DO OCCUR. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS SLIGHT RISK FOR SEVERE THUNDERSTORMS THURSDAY AND THURSDAY NIGHT AS A STATIONARY FRONT REMAINS IN THE VICINITY OF SOUTHERN OR CENTRAL WISCONSIN. CHANCES OF THUNDERSTORMS WILL CONTINUE ON FRIDAY AS THE FRONT MOVES SOUTH THROUGH THE AREA. ONLY SMALL CHANCES OF THUNDERSTORMS WILL THEN BE POSSIBLE FOR THE WEEKEND INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED AT TIMES FROM LATE THIS AFTERNOON THROUGH THURSDAY NIGHT. LMZ643>646-031145- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 948 AM CDT WED MAY 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...REST OF TODAY AND TONIGHT A DENSE FOG ADVISORY IS IN EFFECT FROM SHEBOYGAN TO PORT WASHINGTON THROUGH THIS AFTERNOON. LIGHT WINDS WILL BECOME SOUTHWEST FOR A SHORT TIME LATE IN THE MORNING AND PUSH THE FOG OFFSHORE...BUT WINDS ARE EXPECTED TO BECOME SOUTH TO SOUTHEAST IN THE AFTERNOON WHICH WOULD KEEP THE FOG IN THE NEARSHORE AREAS. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON THROUGH TONIGHT AS A WARM FRONT MOVES NORTH INTO SOUTHERN WISCONSIN AND LAKE MICHIGAN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS SLIGHT RISK FOR SEVERE THUNDERSTORMS THURSDAY AND THURSDAY NIGHT AS A STATIONARY FRONT REMAINS IN THE VICINITY OF SOUTHERN OR CENTRAL WISCONSIN. CHANCES OF THUNDERSTORMS WILL CONTINUE ON FRIDAY AS THE FRONT MOVES SOUTH THROUGH THE AREA. ONLY SMALL CHANCES OF THUNDERSTORMS WILL THEN BE POSSIBLE FOR THE WEEKEND INTO EARLY NEXT WEEK. AREAS OF DENSE FOG WILL REMAIN POSSIBLE OVER LAKE MICHIGAN THROUGH FRIDAY DUE TO A HUMID AIRMASS FLOWING OVER THE COLD WATERS OF THE LAKE. MRC WWW.WEATHER.GOV/MKX
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 3:37 AM CDT | Dense Fog Advisory | MKX | Kenosha, Milwaukee, Ozaukee, Racine, Walworth, Washington and 1 more | 3 hr |
Nearby
Small Craft Advisories in Wisconsin, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.